Doctors Lounge - Pharmacy AnswersBack to Pharmacy Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 9/5/2017.
Forum Name: Pharmacy & Drug Topics
Question: vaniqa and breastfeding
|elisa - Mon Aug 06, 2007 7:53 pm||
I am 34 yrs old and have had a problem with unwanted facial hair for years and have tried numerous traetments. I have not been diagnosed with PCOS.
I would like to try vaniqa but am not sure if this is safe to use while breastfeeding. My son does not breastfeed often and is 3.5 years old. He nurses once in the am and once before bed.
Is vaniqa safe to use and are there any side effects I should be looking for?
Thanks so much for your help, I just want to get rid of this hair so I can lead a "normal" life.
|Dr. Chan Lowe - Tue Aug 07, 2007 1:30 am||
Vaniqa (generic name topical eflornithine) is a cream that is applied to the face twice a day.
There are a few things to know about it. One is that it works while you use it but upon stopping the medicine, the hair will grow back. It can cause acne, dry skin, headaches, redness or irritation of the skin.
Unfortunately, there really is no safety data available about this drug during breast feeding. Caution must be recommended.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.